Hail, Livingston
- When
- June 19, 6:49 PM EST
- Where
- Livingston County, 2.94 mi NNE of Parshallville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.720, -83.750
Social media images of hailstones around 1 inch in diameter.
A thundestorm in Livingston county produced 1 inch diameter hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thundestorm in Livingston county produced 1 inch diameter hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 19, 6:05 PM EST, 44 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 705 PM EDT Thu Jun 19 2025 .KEY MESSAGES... - Clusters of strong thunderstorms possible this evening. - Chance for additional isolated-scattered strong thunderstorms Friday and Saturday. - Record/near record heat Sunday and Monday. High temperatures well into the 90s and heat index at or above 100 degrees, with minimal relief at night. - Very warm mid week, with increasing chance of showers and thunderstorms. && .AVIATION... Late day sunshine lifted ground temperatures leading to enough instability for clusters of showers with pulsey thunderstorms that are expected to linger through the evening. Typically brief MVFR/IFR restriction with a few higher wind gusts, and possibly small hail in the strongest storms, occur with this activity surrounded by VFR in scattered to broken cumulus. Additional clusters of showers/storms farther upstream to the west and north will be monitored for survivability eastward given sufficient instability after sunset. A front stalled across the northern Great Lakes feeds light west wind across Lower Mi late tonight accompanied by just scattered mid and high clouds. This makes patchy fog possible for a few hours around sunrise, mainly north of DTW, leading into a VFR morning across the region. Thunderstorms originating in the northern Plains/upper Midwest late tonight will be monitored for eastward extent possibly into Lower Mi Friday afternoon. For DTW/D21 Convection... Clusters of storms moving in from the FNT to PTK area have a chance to reach DTW this evening. THRESHOLD PROBABILITIES... * Low for ceiling at or below 5000 ft tonight and Friday, outside of thunderstorms. * Moderate for thunderstorms this evening. Low Friday afternoon. && .PREV DISCUSSION... Issued at 311 PM EDT Thu Jun 19 2025 DISCUSSION... Clouds and showers this morning into the early afternoon from our departing low pressure system has limited temps and instability thus far. However, the long late June day and developing sunshine, coupled with 500 MB temps lowering to -15 C as another upper level disturbance arrives could prove to be sufficient to generate isolated thunderstorms early this evening with MLcapes 500-1000 J/kg per RAP (assuming temps reaching into lower 70s). 0-6 KM bulk shear under 25 knots will limit severe threat, but precip loaded downdraft strong wind gusts (~50 mph) and hail (<1") look to be in play as wet bulb zero heights reside just under 10 kft. Big pattern shift this weekend into early next week, as a strong upper level ridge builds over the Central Appalachians, with Euro ensembles indicating 90+ percent probability of 500 MB height reaching aoa 597 DAM by Monday. Sunday and Monday look to be the hottest days over southeast Michigan. Otherwise, possible convection developing during the daytime hours will lead to a lower confidence forecast on the other days. Frontal boundary hangs around the Great Lakes region, and the strength to the cap looks to be weakening next week as the ridge center also looks to be drifting south. Before we get to the heat wave, upper level trough along the Pacific Northwest/British Columbia coastline looks to direct a strong shortwave through Lake Superior Saturday morning. With the steep mid level lapse rates and southeast Corfidi vectors, there is some concern an organized MCS could make a run toward southeast Michigan on Saturday. At the very least, elevated thunderstorms are possible Saturday morning as ~50 knot jet in the 850-700 MB layer tracks into Central Great Lakes. MUcapes ramping up through the day, above 3000 J/kg, but dry and warming mid levels should attempt to cap activity for the afternoon hours. As such, with southwest flow in the low levels and 850 MB temps reaching aoa 21 C, we should be able to sneak in our first 90 degree day of the Summer. Heat and humidity only builds further to close out the weekend, with temperatures looking to peak out in the mid to upper 90s based on 23+ C 850 MB temps on both Sunday and Monday. With surface dew pts expected to be in the lower 70s/around 70 degrees, heat indices will exceed 100 degrees, potentially approaching 105 degrees briefly in localized spots. Have included the record high temperatures in the climate section, with the high temperature at Detroit on Monday (June 23rd) appearing to be the lowest hanging fruit and likely to be broken. Heat Advisories at the very least will likely be issued as we get closer, but still potential for extreme heat watch/warning. MARINE... Low pressure is in the process of peeling away from the region this evening supporting steadily weakening W/NW winds. Lingering showers (and perhaps a thunderstorm) likewise taper off by late this evening. Friday through the beginning of next work week is characterized by a broad ridge of high pressure building across the central CONUS/Great Lakes. This ridge brings much above normal heat and humidity throughout that timeframe. There are chances for thunderstorm complexes to ride atop said ridge into the Great Lakes offering chances for the central Great Lakes to see continued active weather. CLIMATE... The record highs for Sunday, June 22nd. Detroit: 98 Degrees (Set in 1988) Flint: 96 Degrees (Set in 1923) Saginaw: 94 Degrees (Set in 1966) The record high minimums for June 22nd. Detroit: 73 Degrees (Set in 1988) Flint: 71 Degrees (Set in 1988) Saginaw: 69 Degrees (Set in 2024) The record highs for Monday, June 23rd. Detroit: 95 Degrees (Set in 1923) Flint: 98 Degrees (Set in 1923) Saginaw: 96 Degrees (Set in 1923) The record high minimums for June 23rd. Detroit: 74 Degrees (Set in 1923) Flint: 71 Degrees (Set in 2013) Saginaw: 72 Degrees (Set in 1975) The record highs for Tuesday, June 24th. Detroit: 97 Degrees (Set in 1952) Flint: 95 Degrees (Set in 1934) Saginaw: 96 Degrees (Set in 1938) The record high minimums for June 24th. Detroit: 74 Degrees (Set in 1923) Flint: 73 Degrees (Set in 1997) Saginaw: 73 Degrees (Set in 1997) && .DTX WATCHES/WARNINGS/ADVISORIES... MI...None. Lake Huron...None. Lake St Clair...None. Michigan waters of Lake Erie...None. && AVIATION.....BT DISCUSSION...SF MARINE.......KDK CLIMATE......SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 345 PM EDT Thu Jun 19 2025 MIZ047>049-053>055-060>063-068>070-075-076-082-083-201000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 345 PM EDT Thu Jun 19 2025 This hazardous weather outlook is for southeast Michigan. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible between 5-10 PM this evening. Any thunderstorm that develops is not expected to be severe, but will be capable of wind gusts to 50 mph and hail under an inch in diameter. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance (20-40%) for isolated to scattered strong thunderstorms Friday afternoon into Saturday morning. A major heat wave will then kick in over the weekend into early next week. High temperatures in the mid to upper 90s Sunday and Monday with heat indices of 100-105 degrees during the afternoon hours. The chance for strong thunderstorms returns for Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-201000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 345 PM EDT Thu Jun 19 2025 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible between 5-10 PM this evening. Any thunderstorm that develops is not expected to be severe, but will be capable of wind gusts to 50 mph and hail under an inch in diameter. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance (20-40%) for isolated to scattered strong thunderstorms Friday afternoon into Saturday morning. The chance for strong thunderstorms returns for Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
Special Weather Statement
National Weather Service Detroit/Pontiac MI
640 PM EDT Thu Jun 19 2025
MIZ060>062-068>070-192330-
Shiawassee MI-Livingston MI-Genesee MI-Lapeer MI-Macomb MI-
Oakland MI-
640 PM EDT Thu Jun 19 2025
...STRONG THUNDERSTORMS WILL IMPACT GENESEE...SHIAWASSEE...
SOUTHWESTERN LAPEER...NORTHERN OAKLAND...NORTHERN MACOMB...AND
NORTHERN LIVINGSTON COUNTIES THROUGH 730 PM EDT...
At 638 PM EDT, Doppler radar indicated clusters of strong
thunderstorms along a line extending from near Goodrich to near
Gaines. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs. Minor damage to
outdoor objects is possible.
Strong thunderstorms will be near...
Grand Blanc, Linden, Goodrich, Ortonville, Byron, Gaines, and Lake
Fenton around 640 PM EDT.
Fenton and Holly around 645 PM EDT.
Oxford around 700 PM EDT.
Clarkston around 715 PM EDT.
Other locations impacted by these storms include Rankin, Holly State
Recreation Area, Ray Center, Rose Center, Washington, Auburn Hills,
Conway Township, Lake Angelus, Genesee, and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4270 8272 4262 8413 4277 8416 4278 8418
4311 8428 4314 8340
TIME...MOT...LOC 2237Z 309DEG 16KT 4293 8347 4287 8396
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BTSpecial Weather Statement
National Weather Service Detroit/Pontiac MI
732 PM EDT Thu Jun 19 2025
MIZ068>070-075-076-200030-
Livingston MI-Macomb MI-Oakland MI-Washtenaw MI-Wayne MI-
732 PM EDT Thu Jun 19 2025
...STRONG THUNDERSTORMS AFFECTING OAKLAND...MACOMB...EASTERN
LIVINGSTON...NORTHERN WAYNE...AND NORTHEASTERN WASHTENAW COUNTIES
THROUGH 830 PM EDT...
At 730 PM EDT, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from Rochester to near
Clarkston to near Oak Grove. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs. Minor damage to
outdoor objects is possible.
Strong thunderstorms will be near...
Troy, Pontiac, Hartland, Sterling Heights, and Rochester around
735 PM EDT.
Milford around 740 PM EDT.
Birmingham, Clinton, and West Bloomfield around 745 PM EDT.
Warren and Royal Oak around 750 PM EDT.
Southfield, Novi, and Brighton around 755 PM EDT.
St. Clair Shores and Detroit Zoo around 805 PM EDT.
South Lyon around 810 PM EDT.
Livonia and Northville around 815 PM EDT.
Other locations impacted by these storms include Franklin, Keego
Harbor, Waterford, Shelby Township, Commerce, Utica, Auburn Hills,
Lake Angelus, Harper Woods, and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4253 8282 4244 8283 4236 8288 4232 8306
4229 8310 4233 8376 4278 8400 4278 8369
4280 8368 4281 8352 4278 8294 4254 8278
TIME...MOT...LOC 2328Z 331DEG 19KT 4270 8311 4270 8352 4273 8388
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BTThe Detroit radar (KDTX), 23 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 hail. Local standard time, as filed.
Social media images of hailstones around 1 inch in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268150.